Translator Disclaimer
August 2006 Tail asymptotics for the maximum of perturbed random walk
Victor F. Araman, Peter W. Glynn
Ann. Appl. Probab. 16(3): 1411-1431 (August 2006). DOI: 10.1214/105051606000000268


Consider a random walk S=(Sn:n≥0) that is “perturbed” by a stationary sequence (ξn:n≥0) to produce the process (Sn+ξn:n≥0). This paper is concerned with computing the distribution of the all-time maximum M=max {Sk+ξk:k≥0} of perturbed random walk with a negative drift. Such a maximum arises in several different applications settings, including production systems, communications networks and insurance risk. Our main results describe asymptotics for ℙ(M>x) as x→∞. The tail asymptotics depend greatly on whether the ξn’s are light-tailed or heavy-tailed. In the light-tailed setting, the tail asymptotic is closely related to the Cramér–Lundberg asymptotic for standard random walk.


Download Citation

Victor F. Araman. Peter W. Glynn. "Tail asymptotics for the maximum of perturbed random walk." Ann. Appl. Probab. 16 (3) 1411 - 1431, August 2006.


Published: August 2006
First available in Project Euclid: 2 October 2006

zbMATH: 1118.60073
MathSciNet: MR2260068
Digital Object Identifier: 10.1214/105051606000000268

Primary: 60F17, 60K25, 68M20, 90F35

Rights: Copyright © 2006 Institute of Mathematical Statistics


Vol.16 • No. 3 • August 2006
Back to Top